Alert archive / Michigan / Special Marine Warnings in 2004

Special Marine Warning 21, NWS Gaylord, MI

June 13, 2004

NWS Gaylord, MI issued this special marine warning at Jun 13, 2004, 3:39 PM EDT. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2004, 3:39 PM EDT (19:39 UTC)
Expired
Jun 13, 2004, 5:00 PM EDT
In force
81 min
Issued by
NWS Gaylord, MI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jun 13, 11:20 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 13, 11:20 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1120 AM EDT SUN JUN 13 2004

.SHORT TERM...VIGOROUS SHORT WAVE AND SURFACE RESPONSE ARE MAKING
THEIR WAY THRU WISCONSIN LATE THIS MORNING. RESULTING CONVECTIVE
COMPLEX IS HEADING N/NE THRU THE STATE TOWARD WRN UPR MICHIGAN. A
FEW STORMS WITHIN THIS COMPLEX HAVE BEEN STRONG TO SEVERE...WITH THE
MAIN THREAT SO FAR BEING LARGE HAIL PER WISCONSIN LSRS. HOWEVER...
WELL DEFINED BOW ECHO HAS RECENTLY DEVELOPED WEST OF GRB AND MAY
PRODUCE SOME STRONG TO SEVERE WINDS GIVEN VERTICAL SPEED SHEAR AND
NEARLY UNIDIRECTIONAL WINDS THRU THE COLUMN.

LATEST MESOETA IS STILL SHOWING A N/NE TRACK TO THIS VIGOROUS SHORT
WAVE...PUSHING STRONG LIFTING/UPPER SUPPORT VIA DPVA INTO ERN UPR
MI...GREEN BAY AND CENTRAL LAKE MICHIGAN BY 18Z...AND INTO ERN UPR
AND NRN LOWER MICHIGAN BY LATE AFTERNOON. MODIFIED 12Z APX SOUNDING
(80/66) YIELDS CAPES NEARING 3500 J/KG...LIS OF -9...K INDICES IN
THE MID 30S AND PWS OVER AN INCH. SFC DWPTS HAVE ALREADY INCREASED
TO THE MID 60S ACROSS MOST OF THE CWA. INCREASING VERTICAL WIND
SHEAR WILL ALLOW FOR THE DEVELOPMENT OF WELL ORGANIZED UPDRAFTS.
WHILE THE BEST DYNAMICS WILL BE ACROSS NW SECTIONS OF THE CWA CLOSER
TO THE SHORT WAVE AND RRQ OF A 300 MB JET MAX...BETTER
THERMODYNAMICS WILL RESIDE IN SE SECTIONS OF THE CWA WHERE DWPTS
WILL RISE INTO THE UPPER 60S AS A 55 KT 850 MB JET MAX LEANS INTO
SAGINAW BAY. SEE NO REASON TO STRAY FROM LIKELY POPS FOR ALL ZONES
THIS AFTERNOON. CERTAINLY THINK SEVERE POTENTIAL IS THERE (SEE SPC
SWODY1 OUTLOOK). NOTHING HAS DEVELOP YET ACROSS THE CWA...BUT EXPECT
RAPID DEVELOPMENT DURING EARLY/MID AFTERNOON AS BREAKS IN LOW CLOUDS
BECOME MORE NUMEROUS INCREASING DIURNALLY DRIVEN INSTABILITY AND AS
DPVA FROM THE SHORT WAVE ENTERS THE REGION.

.PREV DISCUSSION...ISSUED AT 324 AM EDT SUN JUN 13 2004

LONG TERM...LOOKING AT A GENERAL FLATTENING OF THE UPPER PATTERN FOR
THE START OF THE NEW WEEK AS UPPER LOW AROUND 50N/140W THIS MORNING
STARTS TO FILL AND GET MORE SHEARED OUT WITH TIME... ASSOCIATED JET
STREAK GETTING PULLED INTO THE PACIFIC NORTHWEST WILL ALLOW RESIDUAL
TROFFING OVER THE HIGH PLAINS TO WEAKEN WHILE PUSHING SEVERAL WAVES
THROUGH THE WESTERN LAKES TODAY (AS MENTIONED ABOVE) AND AGAIN
MONDAY.  MAIN PUSH OF COLDER AIR COMES IN MONDAY AFTERNOON ALONG
WEAKENING FRONTAL BOUNDARY.  SO MAIN FORECAST CONCERNS WILL DEAL
WITH THE EFFECTS OF MAIN COLD FRONT AND ASSOCIATED UPPER SHORT WAVE
MONDAY.

MONDAY...CURRENT INDICATIONS ARE THAT COLD FRONT WILL PUSH THROUGH
THE STRAITS BY EARLY AFTERNOON...PROBABLY WONT CLEAR CENTRAL LOWER
COUNTIES UNTIL MONDAY EVENING.  DAYTIME HEATING AND DEW POINTS STILL
IN THE 50S/LOWER 60S WILL CONTRIBUTE TO CAPE ABOVE 1000 J/KG...WITH
SHORT WAVE TROUGH/ASSOCIATED JET STREAK ADDING SUPPORT.  AFTERNOON
SHOWERS/THUNDERSTORMS STILL LOOK REASONABLE ACROSS THE FORECAST
AREA...AND WILL LINGER POPS INTO THE EVENING ACROSS MOST OF NORTHERN
LOWER UNTIL FRONT PUSHES INTO THE SOUTHERN HALF OF THE STATE...BUT
WITH ONE CAVEAT.  ETA SHOWING SOME MID LEVEL INSTABILITY (800-700MB
LAYER) SOUTH OF M-32 MONDAY NIGHT...IMPLYING POTENTIAL FOR SOME
ACCAS-TYPE SHOWERS.  FORCING EARLY TUESDAY MORNING IS FAIRLY WEAK...
MODEL IS IMPLYING SOME CONFLUENCE AROUND 850MB AND F-VECTOR
CONVERGENCE...THOUGH OVERALL QG FORCING IS DOWNWARD.  ISENTROPIC
VERTICAL MOTION ALSO NEUTRAL...SO NOT SURE IF THERE WILL BE ENOUGH
LIFT TO SQUEEZE OUT ANY PRECIP.  WILL KEEP THE OVERNIGHT HOURS
DRY...BUT THIS ISSUE WILL NEED TO BE REVISITED.  MARINE ISSUES...
PROBABLY ANOTHER GOOD LAKE BREEZE DAY ON THE LAKE HURON SIDE...
950-925MB WINDS ARE MARGINALLY STRONG (AROUND 15 KTS) BUT SUSPECT
THERMAL CONTRAST WILL BE SUFFICIENT TO TURN THE WINDS AROUND FROM
SOUTHWEST TO EAST/SOUTHEAST.

TUESDAY AND EXTENDED PERIODS...STILL LOOKING DRY FOR TUESDAY WITH
WEAK SURFACE HIGH OVERHEAD. MIDWEEK PRECIP CHANCE STILL REASONABLE
AS WELL.  NO CHANGES MADE FOR TUESDAY AND BEYOND.

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JPB
Hazardous weather outlook, Jun 13, 3:05 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
305 PM EDT SUN JUN 13 2004

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-141100-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS
WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON
AND LAKE SUPERIOR
305 PM EDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHERN
MICHIGAN THIS AFTERNOON AND EVENING. THE GREATEST CHANCE OF SEVERE
THUNDERSTORMS WILL BE ACROSS NORTHERN LOWER MICHIGAN. HAIL UP TO ONE
AND ONE HALF INCHES IN DIAMETER...WIND GUSTS OF 60 TO 70 MPH...
ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN
SEVERE WEATHER THREATS.  THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS
WILL OCCUR BETWEEN 1 AND 9 PM. SEE ONGOING WATCHES...WARNINGS OR
ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN MONDAY
AFTERNOON...WEDNESDAY...AND FRIDAY.  THERE IS A CHANCE THAT SOME
STORMS COULD BE SEVERE MONDAY AFTERNOON ESPECIALLY ACROSS NORTHERN
LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.CRH.NOAA.GOV/APX (ALL LOWER CASE)

JPB/EME

In the hours before

Special weather statement, Jun 13, 1:05 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
105 PM EDT SUN JUN 13 2004

MIZ016>036-041-042-140000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CRAWFORD-
EMMET-GLADWIN-GRAND
TRAVERSE-IOSCO-KALKASKA-LEELANAU-MANISTEE-MISSAUKEE-MONTMORENCY-
OGEMAW-OSCODA-OTSEGO-PRESQUE ISLE-ROSCOMMON-WEXFORD-
105 PM EDT SUN JUN 13 2004

THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF NORTHERN MICHIGAN EFFECTIVE UNTIL 800 PM EDT SUNDAY EVENING. THIS
WATCH INCLUDES THE FOLLOWING COUNTIES

IN NORTHERN LOWER MICHIGAN
     CHEBOYGAN...PRESQUE ISLE...ANTRIM...OTSEGO...MONTMORENCY...GRAND
     TRAVERSE...KALKASKA...CRAWFORD...ALCONA...OSCODA...BENZIE...
     MANISTEE...IOSCO...WEXFORD...MISSAUKEE...ROSCOMMON...OGEMAW...
     ARENAC...GLADWIN...CHARLEVOIX...EMMET...LEELANAU AND ALPENA

THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IF YOU
LIVE IN OR NEAR THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION IF SEVERE WEATHER
APPROACHES.
Local storm report, Jun 13, 3:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
324 PM EDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             LELAND                  45.02N 85.77W
06/13/2004  1.00 INCH        LEELANAU           MI   LAW ENFORCEMENT

            1 INCH HAIL OBSERVED AND REPORTED BY LEELANAU SHERIFF.

&&

BERGER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:48 PM EDTTornado WarningAPXLeelanau42 min
Jun 13, 3:00 PM EDTSpecial Marine WarningAPX90 min
Jun 13, 3:00 PM EDTSpecial Marine WarningAPX90 min
Jun 13, 3:27 PM EDTSpecial Marine WarningAPX93 min
Jun 13, 3:27 PM EDTSpecial Marine WarningAPX93 min
Jun 13, 3:27 PM EDTSpecial Marine WarningAPX93 min
Jun 13, 3:27 PM EDTSpecial Marine WarningAPX93 min
Jun 13, 3:27 PM EDTSpecial Marine WarningAPX93 min
Jun 13, 3:39 PM EDTSpecial Marine WarningAPX81 min
Jun 13, 4:09 PM EDTTornado WarningAPXCharlevoix36 min
Jun 13, 4:22 PM EDTSpecial Marine WarningAPX83 min
Jun 13, 4:22 PM EDTTornado WarningAPXCheboygan53 min
Jun 13, 5:44 PM EDTSpecial Marine WarningAPX91 min
Jun 13, 5:49 PM EDTSevere Thunderstorm WarningAPXOscoda26 min
Jun 13, 5:53 PM EDTSevere Thunderstorm WarningAPXArenac37 min
Jun 13, 6:02 PM EDTTornado WarningAPXOgemaw43 min
Jun 13, 6:04 PM EDTTornado WarningAPXOgemaw41 min
Jun 13, 6:05 PM EDTSpecial Marine WarningAPX85 min
Jun 13, 6:23 PM EDTSevere Thunderstorm WarningAPXIosco47 min
Jun 13, 6:31 PM EDTTornado WarningAPXAlpena, Montmorency44 min
Jun 13, 7:15 PM EDTSpecial Marine WarningAPX60 min
Jun 13, 7:29 PM EDTSpecial Marine WarningAPX46 min
Jun 13, 7:41 PM EDTSpecial Marine WarningAPX49 min

Nearby

Special Marine Warnings in Michigan, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.